Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Sep 20, 2021, 12:50 PM MDT for 12 counties in Idaho. It took effect at Sep 21, 2021, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2021, 12:50 PM MDT (18:50 UTC)
- In effect from
- Sep 21, 2021, 3:00 AM MDT
- Expired
- Sep 21, 2021, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS75 KPIH 201850 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1250 PM MDT Mon Sep 20 2021 IDZ051>055-210930- /O.NEW.KPIH.FR.Y.0010.210921T0900Z-210921T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 1250 PM MDT Mon Sep 20 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * WHAT...Overnight low temperatures as low as 31 will result in frost formation. * WHERE...Upper and Lower Snake River Plain, Mud Lake and Shoshone Desert, and Eastern Magic Valley. * WHEN...From 3 AM to 9 AM MDT Tuesday. * IMPACTS...Frost can kill or injure sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
021 WWUS75 KPIH 210834 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 234 AM MDT Tue Sep 21 2021 IDZ051>055-211500- /O.CON.KPIH.FR.Y.0010.210921T0900Z-210921T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 234 AM MDT Tue Sep 21 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Overnight low temperatures as low as 31 will result in frost formation. * WHERE...Upper and Lower Snake River Plain, Mud Lake and Shoshone Desert, and Eastern Magic Valley. * WHEN...From 3 AM to 9 AM MDT Tuesday. * IMPACTS...Frost can kill or injure sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
525 WWUS75 KPIH 211446 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 846 AM MDT Tue Sep 21 2021 IDZ051>055-211600- /O.EXP.KPIH.FR.Y.0010.000000T0000Z-210921T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 846 AM MDT Tue Sep 21 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... The Frost Advisory will be allowed to expire at 9 AM MDT as temperatures have begun to climb above 36 degrees in most areas. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 20, 9:00 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 20, 9:00 AM MDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 900 AM MDT Mon Sep 20 2021 .DISCUSSION... A quick update this morning allowing the Frost Advisory to Expire. No further updates are warranted at this time. See the previous discussion below. Huston Trough axis is gradually shifting east this morning as upper-level ridging looks to build in over the region. Upper-level NW flow will be in place today allowing for well below normal temperatures this afternoon. Only expecting highs to top out in the upper 50s across the valleys under mostly sunny skies. The only location which may see a bit more cloud cover, and perhaps some showers/storms will be around Island Park and perhaps Driggs with some upslope enhancement and a bit more influence from the trough axis. As we get into the overnight, winds look to be light with high pressure building in which will set the stage for another night of frost/freeze concerns. Best chance for a light freeze looks to be across the Upper Snake and Arco Desert but it certainly can't be ruled out places a bit further south. Opted not to issue another frost advisory with one currently ongoing this morning but the day shift will have to issue frost and/or freeze products later today. Tuesday morning does appear to be the last really cold morning before things start to moderate throughout the week as high pressure will dominant the extended forecast. Not seeing much in the way of precip potential into next weekend. The only system of note will be a weak shortwave forecast to approach the region on Wednesday which may help to elevate winds a touch and maybe knock down temps a few degrees for Thursday. Models take this energy to the south and eventually develop a cutoff low across southern California with ridging building back in over eastern Idaho keeping things dry with above normal temperatures. Seems probable that daytime highs may approach 80 in the valleys by the time we get to next weekend. McKaughan && .AVIATION... Skies will clear over the southern airdromes of KBYI and KPIH, but not until after 20/18Z. the northern airports will get a brief break mid-day, that will allow some heating to trigger TSRA activity for the afternoon. More cloudiness during the late afternoon/early overnight hours, with these clouds moving from west to east across the north. Wind will be down considerably. No impact to VSBY expected. Messick && .FIRE WEATHER... The precipitation isn't quite over for areas along the Continental Divide, where northerly flow will bring some light shower activity to the northern end of the Salmon-Challis NF, Targhee NF, and the northeastern end of the Idaho Falls BLM. Those last two areas could also have isolated thunderstorm activity as well during the afternoon. It should end during the evening. The northwesterly air flow will continue to keep temperatures cool to cold, especially overnight lows when coupled with the radiational cooling. The still-strong sunshine will allow afternoon highs to rise slightly today, and another 8 to 15 degrees F from today to Tue. The humidity will take longer to dry out, but afternoon readings in the teens should return for the middle of the week. Wind has let up considerably and under high pressure not looking for any significant wind, although wind should be elevated on Thu due to low pressure passing to the north. Messick && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.